Missouri, 2007

Hail in Missouri, May 1, 2007

May 1, 2007 · NWS LSX · 1 event in 1 county or zone

A cold front sagged south across the northern half of Missouri and Illinois and then became stationary. Thunderstorms formed along and in advance of the front, a few of the storm produced small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A cold front sagged south across the northern half of Missouri and Illinois and then became stationary. Thunderstorms formed along and in advance of the front, a few of the storm produced small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 2:01 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, May 1, 2:01 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT TUE MAY 1 2007

.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTH INTO THE SOUTHERN MISSOURI OZARKS
TONIGHT AND WEDNESDAY. THIS WILL PROVIDE A FOCUS FOR SEVERAL
PERIODS OF RAIN AND A FEW THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

&&

.DISCUSSION...
A COLD FRONT NOW JUST TO THE NORTH OF MISSOURI WILL SETTLE SOUTH
TO THE SOUTHERN MISSOURI BORDER BY LATE TOMORROW AFTERNOON WITH AN
UNUSUALLY LARGE HIGH PRESSURE CENTER OVER THE GREAT LAKES. THIS
FRONT WILL DO A COUPLE OF THINGS THAT WILL VASTLY AFFECT THE
WEATHER IN THE BISTATE AREA. AS THE FRONT REACHES SOUTHERN MISSOURI
THE EASTERLY WINDS FROM THE HIGH WILL DRIVE COOLER AND DRYER AIR
INTO NORTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS.
LOOK FOR HIGH TEMPERATURES TO STRUGGLE INTO THE 60S AT LEAST THE
NEXT COUPLE OF DAYS.

THE FRONT WILL ALSO PROVIDE A FOCUS MECHANISM FOR SOUTH WINDS OFF
THE GULF TO RIDE NORTH TO THE FRONT AND OVERRUN IT CREATING A
SUBSTANTIAL CHANCE FOR RAIN. THE HEAVIEST RAINS LOOK LIKE THEY
WILL BE IN FAR SOUTHEAST MISSOURI...ARKANSAS...TENNESSEE AND
KENTUCKY. HOWEVER IF THE FRONT RETREATS NORTH AREAS CLOSER TO
INTERSTATE 70 COULD BE INVOLVED.

THE PUBLIC FORECASTS MENTION LOCALLY HEAVY RAIN FOR COMMUNITIES
ALONG AND SOUTH OF INTERSTATE 70. THIS SITUATION WILL BE MONITERED
CLOSELY OVER THE NEXT 2 OR 3 DAYS IN CASE HEAVY RAINS INCREASE.

IN THE MEDIUM RANGE...UNSETTLED CONDITIONS COULD CONTINUE INTO THE
NEXT SEVERAL DAYS. AN UNSEASONABLY DEEP CLOSED UPPER LOW DEVELOPS
OVER THE SOUTHWEST U.S. OVER THE WEEKEND. THIS WILL INDUCE A SHARP
RIDGE OVER THE MID AND LOWER MISSISSIPPI RIVER VALLEY. THE AIR
WILL BE SOMEWHAT UNSTABLE. TEMPERATURES WILL RISE TO WELL INTO THE
80S AGAIN NEXT WEEK AND IF ANY STORMS DO FORM THEY WILL MOVE
SLOWLY AND CREATE HEAVY DOWNPOURS WHERE THEY GET GOING.

PEDIGO

&&

.AVIATION...
FOR THE 18Z TAFS...
VFR CONDITIONS PREVAIL ATTM WITH EXTENSIVE HIGH CLOUDS SPREADING
ACROSS THE AREA DUE TO THE BROAD UPR LEVEL CIRCULATION IN CENTRAL OK.
THIS UPR LOW IS FCST TO MEANDER NEWD THROUGH TONIGHT WHILE THE COLD
FRONT MOVES SOUTHWARD FROM FAR NORTHERN PORTIONS OF MO TO NEAR
INTERSTATE 70 BY 00Z AND THEN INTO SOUTHERN MO AND SRN IL BY 12Z
WED. THERE SHOULD BE SOME FAIRLY HIGH PROBABILITIES OF PCPN DURING
THIS 24H PERIOD...JUST TIMING THEM IN THE TAF SITES IS A LITTLE MORE
DIFFICULT. EXPECT THAT WE WILL SEE POCKETS OF WEAK TO MODERATE
INSTABILITY DEVELOP LATER THIS AFTERNOON AHEAD OF THE FRONT AND
THROUGHOUT THE WARM SECTOR ...AND LIFT WITH THE FRONT AND UPPER
SYSTEM SHOULD GENERATE SCT THUNDERSTORMS DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS. SCT THUNDERSTORMS OR THUNDERSTORM CLUSTERS
SHOULD LAST UNTIL MID EVENING...THEN THE OVERALL AREAL COVERAGE IS
EXPECTED TO DIMINISH WITH ANOTHER ROUND OF PCPN BY MIDDAY ON
WEDNESDAY.

BYRD

&&

.HYDROLOGY...
THREE HOUR FLASH FLOOD INDICES INDICATE TWO INCHES OF RAINFALL
MORE OR LESS WILL CREATE PROBLEMS OVER EASTERN MISSOURI AND
SOUTHERN ILLINOIS. WITH THE FRONTAL SYSTEM IN THE AREA WE WILL
HAVE TO CONTINUALLY MONITER TO SEE WHAT PROBLEMS COULD DEVELOP.
THE MAJOR RIVERS ARE A FOOT OR TWO BELOW FLOOD STAGE AND ANY
SIGNIFICANT RAINFALL UPSTREAM OF THESE RIVERS AND TRIBUTARIES
COULD RESULT IN LONG TERM RISES. FORECASTS WILL BE ISSUED AS DATA
BECOMES AVAILABLE EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        60  69  56  68 /  60  80  70  60
QUINCY          54  68  52  65 /  40  30  60  40
COLUMBIA        58  69  56  66 /  60  80  70  60
JEFFERSON CITY  59  69  57  66 /  70  90  70  60
SALEM           59  69  56  67 /  60  80  60  60
FARMINGTON      60  69  59  68 /  70  90  70  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 1, 2:30 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE MAY 1 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
330 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL LIFT NORTH THROUGH THE EVENING HOURS
BRINGING RAINFALL TO MOST COMMUNITIES IN CENTRAL AND EAST CENTRAL
MISSOURI BEGWEEN ST LOUIS AND JEFFERSON CITY...COLUMBIA...AND LAKE
OF THE OZARKS. SOME OF THE STRONGER STORMS WILL CONTAIN SMALL HAIL
AND GUSTY WINDS...PARTICULARLY IN MONITEAU AND BOONE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL SETTLE SOUTH THROUGH THE BISTATE AREA TONIGHT
AND WEDNESDAY AND REMAIN QUASI STATIONARY THROUGH AT LEAST
THURSDAY. SEVERAL PERIODS OF RAIN ALONG WITH A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH FRIDAY. MUCH OF EAST
CENTRAL MISSOURI WILL RECEIVE UP TO 2 INCHES OF RAIN THROUGH THE
PERIOD. THE CHANCES FOR SEVERE STORMS WILL BE A LITTLE LOW BUT
REPEAT CONVECTION COULD CREATE HEAVY RAINFALL TOTALS.

MAJOR RIVERS REMAIN JUST BELOW FLOOD FOR THE MOST PART BUT GENERAL
RAINS OF THE NEXT 2 OR 3 DAYS COULD REVERSE THAT TREND AND BRING
THEM BACK ABOVE FLOOD STAGE BY THE WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. SPOTTERS ARE ENCOURAGED TO REPORT
FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE.

PEDIGO

In the hours before

Local storm report, May 1, 3:06 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             ST. PETERS              38.78N 90.61W
05/01/2007  E0.50 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            NEAR INTERSECTION OF MID RIVERS DRIVE AND WILLOT RD.

&&

TRUETT

The radar

The St Louis radar (KLSX), 32 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Louis

When
May 1, 4:20 PM CST
Where
St. Louis County, Florissant
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.780, -90.330

Storm spotters reported 3/4 inch hail in Florissant.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19158.